Skip to Content

Seroquel - This medicine affects my bload sugar level?

Responses (7)

Anonymous 10 Jan 2013

Hello Christina30. No it does not effect blood sugar levels. Regards pledge

Anonymous 10 Jan 2013

Upon further reading YES, it can raise your blood suger levels. It is considered to be an adverse effect to taking the Seroquel. Pledge

kaismama 10 Jan 2013

All the second generation anti psychotics can elevate your blood sugar. You should tell your doc about it.

cupcake7667 10 Jan 2013

Actually, increases in blood sugar can happen in some people if you take SEROQUEL XR so if you have diabetes your md should check your blood sugar before you start and during therapy. You want to notify your doctor right away if you have increased thirst, frequent ruination, are hungrier than usual, weak or tired, sick to your stomach and the most telling, confused with a fruity order to your breath. In a research study done, both insulin resistance and insulin secretion (if your body still makes it) were increased and actually put some participants at risk for developing DM. In 1/2004, the manufacturer changed Seroquel's labeling to warn of the serious diabetes related Seroquel effects. You should be closely monitored

cupcake7667 10 Jan 2013

Furthermore, in 2004 after these complications were found, a Seroquel class action law suit was filed in the US which sought the establishment of a medical monitoring fund, which would provide free periodic testing for diabetics and related conditions due to use if this Rx. Numerous other lawsuits have been filed. Are you checking your blood sugar frequently? What are your numbers? Does prescribing MS know you are a diabetic and is he/she monitoring you? This is serious business. You could end up hospitalized with DKA which can lead to a diabetic coma. Every site I go to and RN I ask in the ICU knows this. Over and over it is said to USE CAUTION IN PEOPLE WITH DM AS IT INCREASES BLOOD SUGAR.

SO, you were absolutely right and need to be monitored closely. Wishing you luck and preservarance!!!

Anonymous 10 Jan 2013

Hello Cristina30,

I have been on Seroquel, seroquel xr and they increase blood sugar.

Take care,

masso.-

Anonymous 13 Jan 2013

Cristina30, Like the ones who said it does... they are absolutely correct. My Dr. Wanted me to have my blood drawn too often for me to take it. However, it obviously works great on some people. Much luck to you, my friend, and if this one doesn't feel like any satisfaction is happening, you have several others. Many blessings to you, and best of luck. Ruthie

endlessPred 13 Jan 2013

If you are diabetic, increase your blood sugar testing to four times a day.

If you are not diabetic and have concerns, get in to see your doctor soon. Especially if you are pre-diabetic. It is common when on some meds to take insulin during that time. It is called medication induced diabetes type 2. It goes away after the drug is discontinued or your body adjusts sometimes.

comeoffit 13 Feb 2014

endlessPred,hello again :) My blood sugar has gone bad unfortunately,I woke this morning and tested and i was 6.1 fasting,I then had my breakfast and tested 2 hours after and i was upto 13.9,Really not pleased because i was doing so well before seroquel but still need to take them,Im on metformin slow release 1 daily.Horrific thirst and tiredness of course it's not a normal feeling thirst or tiredness,I have my doctor on monday so i will have a sortout then,I hope you are doing o.k and all the best.

angel1662 14 Jan 2013

hi christina30,
Not saying the seroquel did it but I have type 2 diabetes that I never had, yes seroquel will raise your blood sugar... so have doc keep and eye on it... as for me I also have chronic pancreatitis among etc... so it could and I am no doc have been my pancreas that caused the diabetes... good luck and just always have doc keep close eye and bw on whatever med your on, and u keep track of side effects if any as well... good luck

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions